# SDR 2023FA0000279

- Difficulty date: May 26, 2023
- Submitted: May 26, 2023
- Operation: General aviation
- Aircraft: N140H
- Make and model: Gippld GA8TC320
- Aircraft serial: GA8TC3201
- Aircraft time: 1,996 hours
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: GA8243011011
- Condition: Unknown
- Location: Unknown
- Stage of operation: NR
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: H, A

## Discrepancy

EN ROUTE THE CREW BEGAN TO NOTICE AN ALTERNATOR FAILURE WARNING SIGNALS WENT OFF. CREW NOTIFIED ATC TO BEGIN HEADING BACK OR TO LAND THE AIRCRAFT AT THE NEAREST AIRPORT. SHORTLY AFTER THE PIC AND COPILOT BEGAN TO SMELL WHAT THEY BELIEVED WAS A FIRE. PILOT TURNED OFF SWITCH TO ALTERNATOR AND OTHER ELECTRICAL COMPONENTS. ONCE ON THE GROUND THEY OPENED THE ENGINE COWLING NO EVIDENCE OF SMOKE OR FIRE HOWEVER, THEY DID DISCOVER A BOLT THAT HOLDS THE WIRES CONNECTING TO THE ALTERNATOR WAS FOUND BROKEN.
